Alert archive / South Dakota / Red Flag Warnings in 2016

Red Flag Warning 3, NWS Aberdeen, SD

March 12, 2016

NWS Aberdeen, SD issued this red flag warning at Mar 12, 2016, 2:24 PM CST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 12, 2016, 2:24 PM CST (20:24 UTC)
Expired
Mar 12, 2016, 6:00 PM CST
In force
4 hr
Issued by
NWS Aberdeen, SD

The text

As transmitted.

968 
WWUS83 KABR 122024
RFWABR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
224 PM CST SAT MAR 12 2016

...VERY HIGH FIRE DANGER THIS AFTERNOON...

.DRY AIR AND GUSTY SOUTH TO SOUTHEAST WINDS WILL CONTINUE THROUGH
THE AFTERNOON HOURS AND BRING CRITICAL FIRE DANGER.

SDZ267-270-130000-
/O.NEW.KABR.FW.W.0003.160312T2024Z-160313T0000Z/
LOWER BAD RIVER-MISSOURI COTEAU-
224 PM CST SAT MAR 12 2016

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 267 AND
270...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
UNTIL 6 PM CST THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 267 LOWER BAD RIVER AND FIRE 
  WEATHER ZONE 270 MISSOURI COTEAU.

* WINDS...SOUTHEAST 20 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...15 TO 25 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND
  EXHIBIT ERRATIC BEHAVIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
TMT
1 follow-up statement
547 
WWUS83 KABR 130003
RFWABR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
603 PM CST SAT MAR 12 2016

SDZ267-270-130115-
/O.EXP.KABR.FW.W.0003.000000T0000Z-160313T0000Z/
LOWER BAD RIVER-MISSOURI COTEAU-
603 PM CST SAT MAR 12 2016

...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 267 AND 270...

BREEZY TO WINDY SOUTH WINDS WILL CONTINUE FOR A FEW MORE HOURS.
HOWEVER...TEMPERATURES ARE SLOWLY BEGINNING TO COOL AND RELATIVE
HUMIDITY VALUES ARE SLOWLY BEGINNING TO IMPROVE. THE RED FLAG
WARNING IS NO LONGER IN EFFECT.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this red flag warning went out at Mar 12, 11:42 AM CST, 2 hours 42 minutes earlier.

Area forecast discussion, Mar 12, 11:42 AM CST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
1142 AM CST SAT MAR 12 2016

.UPDATE...
ISSUED AT 1135 AM CST SAT MAR 12 2016

AVIATION DISCUSSION UPDATED BELOW FOR 18Z TAFS.

UPDATE ISSUED AT 945 AM CST SAT MAR 12 2016

UPDATED TO BUMP UP WINDS A BIT WEST AND BRING DOWN RH A NOTCH. NO
OTHER MAJOR CHANGES AT THIS TIME.

&&

.SHORT TERM...(TODAY THROUGH MONDAY AFTERNOON)
ISSUED AT 349 AM CST SAT MAR 12 2016

THE FORECAST REMAINS VERY CONSISTENT. ANOTHER DAY OF VERY MILD
TEMPERATURES WITH RECORD OR NEAR RECORD HIGHS POSSIBLE. RIDGE AXIS
WILL SLOWLY SHIFT EAST TODAY AS FLOW BECOMES MORE SOUTHERLY ALOFT.
MOISTURE WILL SLOWLY ADVECT INTO REGION AS WELL. MOISTURE FROM THE
LOW THAT HAS BEEN SITTING OVER TEXAS WILL GET CAUGHT UP THE FLOW AND
MOVE INTO EASTERN SD THIS EVENING...BRINGING A CHANCE OF SHOWERS
LATER TONIGHT AND SUNDAY. THERE APPEARS TO BE A SHARP GRADIENT
SETTING UP FOR TEMPS ALONG THE JAMES RIVER VALLEY WITH LOW CLOUDS
AND SHOWERS KEEPING THINGS COOLER ON THE EAST SIDE. HAVE ADJUSTED
TEMPS ACCORDINGLY...LOWERING THEM IN THE EAST. PRECIP LOOKS TO BE ON
THE LIGHTER SIDE WITH THIS SYSTEM...ALL RAIN AS AIRMASS STILL ON THE
WARM SIDE.

MONDAY LOOKS LIKE THE LAST DAY OF ABOVE NORMAL TEMPS AS A PATTERN
CHANGE WILL BE TAKING PLACE. A BIT OF SHORTWAVE RIDGE WILL MOVE
ACROSS THE AREA...HOWEVER A STRONGER TROUGH AND FASTER WESTERLY FLOW
WILL PUSH INTO THE WEST BY LATE MONDAY. NO MENTION OF SHOWERS
MONDAY AS THEY WILL ARRIVE LATER.

.LONG TERM...(MONDAY EVENING THROUGH FRIDAY)
ISSUED AT 349 AM CST SAT MAR 12 2016

THE LONG TERM MODELS SHOW IMPORTANT DIFFERENCES WITH THE UPPER LEVEL
TROUGH/LOW AND THE ASSOCIATED SURFACE LOW PRESSURE AREA AFFECTING
THE REGION. THEY STILL SHOW A STRONG UPPER JET DIVING IN FROM THE
NORTHWEST WITH A STRONG UPPER LEVEL LOW PRESSURE AREA
DIGGING/INTENSIFYING OVER AND TO THE EAST OF OUR REGION. IN
RESPONSE...A SURFACE LOW PRESSURE AREA DEEPENS RAPIDLY. ON MONDAY
NIGHT...A COLD FRONT WILL MOVE ACROSS THE REGION WITH A COOL DOWN
FROM TUESDAY INTO THURSDAY. THE ISSUE DURING THIS PERIOD WILL BE HOW
STRONG THE UPPER LEVEL LOW BECOMES ALONG WITH INTENSITY OF THE
SURFACE LOW PRESSURE AREA. AT THIS TIME...THE CHANCES OF
PRECIPITATION ARE LOOKING BETTER FOR THE CWA ALONG WITH STRONG
NORTHWEST WINDS DEVELOPING. WAA/WRAPAROUND FROM THE UPPER LOW ALONG
WITH SEVERAL SURFACE FRONTOGENETIC/CONVERGENT BANDS ARE EXPECTED TO
AFFECT OUR CWA AT THIS TIME BRINGING GOOD CHANCES OF PRECIPITATION.
ANOTHER ISSUE WILL BE THE TEMPERATURE PROFILE AND WHERE THERE WILL
BE RAIN OR SNOW. ALSO...THE WINDS COULD BECOME QUITE STRONG TUESDAY
AND WEDNESDAY. THIS SYSTEM COULD BE SIGNIFICANT. WILL HAVE TO WAIT
FOR LATER MODEL RUNS. OTHERWISE...TEMPERATURES WILL BE COOLING DOWN
THROUGH THE PERIOD AS COLD AIR DIVES IN FROM CANADA BEHIND THE
SYSTEM. HIGHS ON TUESDAY IN THE 50S WILL COOL DOWN INTO THE MID 30S
TO THE MID 40S BY THURSDAY AND FRIDAY OR EVEN COLDER.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1135 AM CST SAT MAR 12 2016

VFR CONDITIONS WILL PREVAIL THROUGH THE AFTERNOON HOURS. THIS
EVENING AND THROUGH THE OVERNIGHT...LOW CIGS WILL MOVE NORTHWARD
ACROSS EASTERN SD...AFFECTING KATY AND KABR. CIGS WILL LOWER INTO
MVFR AND EVENTUALLY IFR...ESPECIALLY IN KATY WHERE CIGS MAY FALL
BELOW 500 FT. ALSO...EXPECT -SHRAS OVER EASTERN SD AS WELL WITH
LOWERED VSBY AT TIMES IN -SHRA AND/OR BR...ESPECIALLY AT KATY.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
&&

UPDATE...TMT/TDK
SHORT TERM...SCARLETT
LONG TERM...MOHR
AVIATION...TMT
Hazardous weather outlook, Mar 12, 8:28 AM CST, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
828 AM CST SAT MAR 12 2016

SDZ003-004-009-015-016-033>037-045-048-051-131430-
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE-
HAND-JONES-LYMAN-BUFFALO-
828 AM CST SAT MAR 12 2016 /728 AM MST SAT MAR 12 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH
DAKOTA AND NORTH CENTRAL SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THE GRASSLAND FIRE DANGER WILL REACH THE VERY HIGH CATEGORY
TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MNZ039-046-SDZ005>008-010-011-017>023-131430-
TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY-
FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-
828 AM CST SAT MAR 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TMT

Nearby

Red Flag Warnings in South Dakota, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.